This my first post…yeahhhh me. Finally figured out how to.I have chatted once…still trying to figure that out. Lol
Well anyway here goes my problem. Dx on 3/13/13… placed on Lantus and Novolog. Felt great physically after being put on insulin. Fast forward… 3 weeks ago started have lows…CNP took me off the daytime Novolog but still on eve Lantus…now I’m feeling the exact same way I felt before my dx…I feel terrible everyday and my fingers are tingling everyday especially after meals, but my Numbers are testing within the " safe range". My energy level is back to being none and I’m fatigued all the time. Have a call into the CNP but I’m not sure if this is normal or should I be concerned.
What kinds of numbers are we talking about here? I'll tell you, my endocrinologist isn't terribly concerned about numbers under 200 (though he's starting to take an interest now that he sees how sensitive I am to blood sugars), but if I'm 150, I can't function, sometimes for the rest of the day.
You should be concerned about the advice you're getting from the CNP. Everyone who uses insulin goes low sometimes. The response to going low is to fine tune your dose so that you're getting enough but not too much insulin to maintain normal/near normal blood sugar levels.
When I was first diagnosed I was put on 10 units of Lantus at night and 3 units of Humalog for a 45-60 carb meal. That dosage kept climbing until I achieved some basic control and then went back down (and then some) as my system started to settle down. My endo said that pattern was normal.
It is important to maintain good control since many docs believe that helps to preserve your remaining beta cells. Staying out of danger isn't the only goal. You're going to be living with diabetes a long time and staying healthy and filling decent are equally important goals.
Between 88-135… Trying to stay under 130
If you're staying between 88 and 135, you're doing very well. Are you testing two hours after meals to see if you're spiking and then falling back? Your total daily dose of insulin may be correct but if you are using your basal insulin to cover your meals (even with success) you are caught in an inflexible system. You might talk to your CNP about reducing your basal and bolusing before meals to reduce the up and down.
Awwwwww makes much sense! I wasn’t checking after meals just before…but after meals is when I start feeling weird. THANKS!!!
Hi Lotus: Maurie and others have given you good advice. Regarding Maurie's advice, I hope you are doing the testing at 2 hours, because swings in blood sugar can definitely make you feel weird and fatigued. Also, keep in mind you may be entering the honeymoon period, and also since you are relatively newly diagnosed it does take some time to "smooth things out." I am glad that you found TuD, and ask questions and get the support here that you need. Also, here is a link to my blog on my top ten tips for the newly diagnosed which I hope you will find helpful. Best of luck to you!
You were absolutely correct…I checked after meals and they were most definitely high!